Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nausea and persistent sweating while weaning off of Bystolic?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15820 Questions

default
Posted on Thu, 10 May 2018 in General Health
Question: Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of 170/90 and 158 heart beat. Yesterday two episodes not as big or frightening. I thought any problem would have occurred in the 4 days on no dose. How many days more do you think I will to have some bounce back issues? I really haven't been great, heart feels "agitated" but no problems like sweating, nausea, dizzy. XXXXXXX Shanks
doctor
Answered by Dr. Michelle Gibson James 5 hours later
Brief Answer:
the med is no longer there to decrease the readings

Detailed Answer:
HI

Sorry about the delayed reply

Bystolic is one of the meds that can control the blood pressure and heart rate.

In persons with a history of high blood pressure, when the medication is stopped, the pressure can increase.

Increased heart rate can also occur if this was one of the reasons the medication was being used.

The increased blood pressure and heart rate are not due to withdrawal symptoms from stopping the medication but occur because the medication is no longer there to control the blood pressure and heart rate eg if a person is on meds for high blood sugar and stop the medication for the blood sugar, then the blood sugar readings will increase.

You may need a different medication, that you can tolerate and works for you, to help with your blood pressure and heart rate esp a heart rate of 158, that would be frightening for anyone.
If you are also stressed for any reason, this can affect the heart rate.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 1 hour later
My BP and heart rate have been normal except for these three spikes. Avg is 118/71 with beat 68-75 So don’t know what caused these sudden surges. Before beta blocker avg was 135/85 with beat around 80. So I’m assuming in another few days or weeks my blood pressure will return to 135/85 or so. Biggest concern now is erratic heart beat and lots of palpitations So you believe I’m past the medicine still being in my system. I have had some issues with anxiety in the past year so maybe that has played a big part.
doctor
Answered by Dr. Michelle Gibson James 6 hours later
Brief Answer:
should definitely be out of your body by now

Detailed Answer:
HI

I agree the heart palpitations are a concern.

In terms of the medication, the half life is approx 12 to 19 hours and this is the time it takes for the amount of drug in the body to decrease by half.
Takes 3 to 5 for it to disappear from the body which would be 36 hours to approx 4 days.

This means that by now, the medication would be no longer in your body since the last dose was Nov 30th.

Stress and anxiety can cause palpitations, one of the most common causes actually, can also affect your blood pressure.
It can be hard to deal with anxiety as well
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this